Oklahoma, 2024Flash Flood in Oklahoma, August 11, 2024
August 11, 2024 · NWS TSA · 1 event in 1 county or zone
Showers and thunderstorms produced widespread rainfall amounts of two to three inches, with locally heavy amounts up to five inches, across portions of northeastern Oklahoma during the morning of August 11th. This locally heavy rainfall resulted in isolated areas of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced widespread rainfall amounts of two to three inches, with locally heavy amounts up to five inches, across portions of northeastern Oklahoma during the morning of August 11th. This locally heavy rainfall resulted in isolated areas of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 11, 5:22 AM CST, 2 hours earlier.
Area forecast discussion, Aug 11, 5:22 AM CST, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Sun Aug 11 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 234 AM CDT Sun Aug 11 2024
Showers and thunderstorms have steadily increased early this
morning across western and central Oklahoma, a trend that will
continue through the morning as they also shift eastward. Heavy
rainfall remains the main concern today, with current mesoanalysis
showing 2 inch precipitable water values across much of eastern
Oklahoma and instability levels supporting thunderstorms. With
widespread rainfall and plenty of cloud cover today, expect well
below normal high temperatures, along with a southwest to
northeast oriented gradient in them based on the timing of the
showers/storms.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 234 AM CDT Sun Aug 11 2024
Another round of evening and overnight thunderstorms are expected
tonight into early Monday morning, focused across the northern
half of the forecast area. Locally heavy rain remains a concern,
with the axis shifted north and east of where it should be during
the day today.
Upper level high pressure will expand across the forecast area
Monday and into mid week, forcing the main precipitation chances
the north and bringing heat and humidity back to the region. Dew
points should be high - well into the 70s - during this period
due to the rainfall expected today and tonight and combined with
above normal air temperatures, will lead to dangerous heat index
values for much of next week. Heat headlines should be expected,
including potential for warnings.
An upper level trough moving through the central United States
Thursday and into Friday will bring a chance for showers and
thunderstorms and also potential for slightly cooler
temperatures. Any kind of minor cooldown looks to be short-lived,
however, as the ridge expands northward for the weekend, with
temperatures increasing accordingly.
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Sun Aug 11 2024
Periodic RA/TSRA impacts- MVFR cigs and vsbys are expected at all
sites into early afternoon at all sites. This activity will shift
east of the TAF sites at that time. Additional PROB30 groups will
be added to the AR sites after 08z, and will include MVFR cigs
and vsby restrictions. Outside of TSRA impacts, VFR TAF elements
will prevail at all sites during the valid period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 73 93 75 / 90 50 20 10
FSM 83 71 92 74 / 60 20 30 0
MLC 85 74 95 75 / 70 20 20 0
BVO 80 69 92 70 / 80 50 20 20
FYV 80 67 89 70 / 80 50 50 10
BYV 79 66 89 69 / 70 60 60 10
MKO 82 71 92 73 / 80 40 30 10
MIO 79 68 90 69 / 70 80 40 20
F10 85 72 93 74 / 90 30 20 0
HHW 92 73 96 75 / 40 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...23
Hazardous weather outlook, Aug 11, 3:55 AM CST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CDT Sun Aug 11 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CDT Sun Aug 11 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
HEAVY RAIN AND FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered thunderstorms are ongoing this morning across areas
along and north of Interstate 40, with a more widespread complex
of thunderstorms in western and central Oklahoma. This complex is
expected to move eastward through the morning and early afternoon
hours, with a heavy rain and localized flooding threat. One to two
inch rainfall amounts will be common, with isolated totals to
three inches.
Additional thunderstorms are expected tonight and into early
Monday across the northern half of the area. The overall heavy
rain threat tonight should focus in far northeast Oklahoma and
into northwest Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm and Dangerous Heat Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY AND FRIDAY...Thunderstorm and Dangerous Heat Potential.
SATURDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Monday morning across parts
of northeast and east central Oklahoma, as well as northwest and
west central Arkansas. The ongoing heavy rain threat will continue
through midday Monday, especially in northwest Arkansas. Monday
night and into Tuesday, the bulk of the overnight thunderstorms
should be to the north in Kansas and Missouri, although the
southern edge may brush parts of northeast Oklahoma and northwest
Arkansas.
Upper level high pressure will build back into the region for the
early to middle part of the work week, with hot and humid
conditions developing as a result. Expect a multi-day period of
dangerous heat index values and heat headlines this coming week.
An upper level storm system in the central United States toward
the end of the work week will bring low thunderstorm chances to
the area.
weather.gov/tulsa contains additional information.
Flash Flood, Muskogee
- When
- August 11, 7:22 AM CST to 9:30 AM CST
- Where
- Muskogee County, 1.98 mi N of Hatbox Arpt to 0.41 mi SW of West Muskogee
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.779, -95.421
Portions of several roads in and around Muskogee were reported flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11 to 13, 20242 deaths · 1 event
- Excessive Heat and Heat in Oklahoma, August 11 to 16, 2024202 events
- Rip Current in New York, August 11, 20241 death · 1 event
- Rip Current in Puerto Rico, August 11, 20241 death · 1 event
- Flash Flooding and Flood in Oklahoma, August 11, 2024$335,000 · 61 kt wind · 24 events
- Flash Flooding and Debris Flows in California, August 11, 2024$110,000 · 0.5 in hail · 10 events
- Flash Flood in Washington, August 11 to 12, 2024$103,000 · 1 event
- Hail and Damaging Winds in New York, August 11, 2024$22,000 · 1 in hail · 12 events
- Excessive Heat and Heat in Texas, August 11 to 16, 202424 events
- Tornado and Hail in Colorado, August 11, 20243 in hail · 14 events
- Hail and Damaging Winds in Kansas, August 11, 20242 in hail · 12 events
- Damaging Winds in New York, August 11, 2024$14,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208284.